An Optimization Method for Training Generalized Hidden Markov Model based on Generalized Jensen Inequality

Y. M. Hu, F. Y. Xie, B. Wu, Y. Cheng, G. F. Jia, Y. Wang, M. Y. Li

Abstract

Recently a generalized hidden Markov model (GHMM) was proposed for solving the problems of aleatory uncertainty and epistemic uncertainty in engineering application. In GHMM, the aleraory uncertainty is derived by the probability measure while epistemic uncertainty is modelled by the generalized interval. Given any finite observation sequence as training data, the problem of training GHMM is often encountered. In this paper, an optimization method for training GHMM, as a generalization of Baum-Welch algorithm, is proposed. The generalized convex and concave functions based on the generalized interval are proposed for inferring the generalized Jensen inequality. With generalized Baum-Welch’s auxiliary function and generalized Jensen inequality, similar to the multiple observations training, the GHMM parameters are estimated and updated by the lower and the bound observation sequences. A set of training equations and re-estimated formulas have been derived by optimizing the objective function. Similar to multiple observations (expectation maximization) EM algorithm, this method guarantees the local maximum of the lower and the upper bound and hence the convergence of the GHMM training process.

References

  1. Jensen, J., L. W. V., 1906. Sur les functions convexes et les inegalites entre les valeurs moyennes, Acta Math, 30: 175-193.
  2. Rabiner, L. R., 1989. A tutorial on hidden Markov models and selected applications in speech recognition, proceedings of the IEEE, 77 (2): 257-286.
  3. Kaucher, E., 1980. Interval analysis in the extended interval space IR. Computing Supplement, 2:33-49.
  4. Wang, Y., 2011. Multiscale uncertainty quantification based on a generalized hidden Markov model. ASME Journal of Mechanical Design, 3: 1-10.
  5. Baum, L. E., Petrie, T, Soules, G., Weiss, Norman., 1970. A maximization technique occurring in the statistical analysis of probabilistic functions of Markov chains. Ann. Math. Statist, 41(1): 164-171.
  6. Li, X. L., Parizeau, M., Plamondon, R., 2000. Training hidden Markov models with multiple observations - A vombinatorial method. IEEE Transactions on PAMI, (22)4: 371-377.
  7. Popova, E. D., 2000. All about generalized interval distributive relations. I. Complete Proof of the Relations Sofia.
  8. Gardenes, E., Sainz, M. A., Jorba, L. Calm, R., Estela, R., Mielgo, H., and Trepat, A., 2001. Modal intervals. Reliable Computing, 2: 77-111.
  9. Markov, S., 1979. Calculus for interval functions of a real variable Computing, 22(4): 325-337.
  10. Levinson, S., Rabiner, R. and Sondhi. M., 1983. An introduction to the application of the theory of probabilistic functions of a Markov process to automatic speech recognition. Bell Systems Technical Journal, 62: 1035-1074.
Download


Paper Citation


in Harvard Style

M. Hu Y., Y. Xie F., Wu B., Cheng Y., F. Jia G., Wang Y. and Y. Li M. (2012). An Optimization Method for Training Generalized Hidden Markov Model based on Generalized Jensen Inequality . In Proceedings of the 9th International Conference on Informatics in Control, Automation and Robotics - Volume 1: ICINCO, ISBN 978-989-8565-21-1, pages 268-274. DOI: 10.5220/0004118202680274


in Bibtex Style

@conference{icinco12,
author={Y. M. Hu and F. Y. Xie and B. Wu and Y. Cheng and G. F. Jia and Y. Wang and M. Y. Li},
title={An Optimization Method for Training Generalized Hidden Markov Model based on Generalized Jensen Inequality},
booktitle={Proceedings of the 9th International Conference on Informatics in Control, Automation and Robotics - Volume 1: ICINCO,},
year={2012},
pages={268-274},
publisher={SciTePress},
organization={INSTICC},
doi={10.5220/0004118202680274},
isbn={978-989-8565-21-1},
}


in EndNote Style

TY - CONF
JO - Proceedings of the 9th International Conference on Informatics in Control, Automation and Robotics - Volume 1: ICINCO,
TI - An Optimization Method for Training Generalized Hidden Markov Model based on Generalized Jensen Inequality
SN - 978-989-8565-21-1
AU - M. Hu Y.
AU - Y. Xie F.
AU - Wu B.
AU - Cheng Y.
AU - F. Jia G.
AU - Wang Y.
AU - Y. Li M.
PY - 2012
SP - 268
EP - 274
DO - 10.5220/0004118202680274